MAUDE Adverse Event Report: HOLOGIC, INC. APTIMA COMBO 2 ASSAY; DNA-REAGENTS, NEISSERIA

HOLOGIC, INC. APTIMA COMBO 2 ASSAY; DNA-REAGENTS, NEISSERIA
Model Number COMMON
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A customer provided feedback on the tightness of the caps of the hologic ac2 ready-made-reagent (rmr) bottles.Technicians open approximately 6-14 kits a day and after the 6th kit, it hurts their hands.Customer claimed they could not open the bottles and will order bottle openers for their lab.Hologic inquired into the customer¿s report of pain to see if any technician had to seek treatment.Customer relayed that one technician reported wrist strain on (b)(6) 2024, and returned to full work activity in (b)(6) 2024.As of (b)(6) 2024, this technician was still undergoing medical checks every two weeks.Hologic performed a risk assessment.There has been one prior instance of a customer reporting medical treatment allegedly needed because of uncapping rmr product.Hologic examined retention materials and found the reagents to fall within the manufacturing specification for torque values.
 
Event or Problem Description
On october 9, 2024, customer relayed to hologic that technicians had hurt their hands, allegedly by uncapping of hologic ac2 ready-made-reagent (rmr) bottles.Upon further inquiry, hologic became aware that a technician had reported wrist strain on (b)(6) 2024, and was not able to return to full work activity until (b)(6) 2024.As of (b)(6)2024, the technician was still going through medical checks every two weeks.

Brand Name
APTIMA COMBO 2 ASSAY
Common Device Name
DNA-REAGENTS, NEISSERIA
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
zachary hansen
10210 genetic center drive
san diego, CA 92121
9519739240
MDR Report Key20621111
Report Number2024800-2024-00033
Device Sequence Number12625826
Product Code LSL
UDI-Device Identifier15420045514966
UDI-Public15420045514966
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberCOMMON
Device Catalogue NumberASY-15648
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2024
Initial Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown